Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 25, 2008, 10:30 PM MDT for Grant County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 10:30 PM MDT (04:30 UTC)
- Expired
- Jul 26, 2008, 12:00 AM MDT
- In force
- 90 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 170 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 260430
FFWEPZ
NMC017-260600-
/O.NEW.KEPZ.FF.W.0022.080726T0430Z-080726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1030 PM MDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
THIS INCLUDES THE CITY OF SILVER CITY...
* UNTIL MIDNIGHT MDT
* AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER
CITY...CENTRAL...BAYARD...TYRONE...FAYWOOD...AND HURLEY
A CLUSTER OF STRONG STORMS IS SLOWLY MOVING SOUTHWEST ACROSS THE
AREA. THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL WITH OVER ONE
INCH PER HOUR OCCURRING. SOME AREAS MAY GET OVER 2 INCHES OF RAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3279 10854 3279 10794 3253 10795 3252 10823
3243 10823 3242 10852
$$
TABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM MDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM MDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT FRI JUL 25 2008
.SYNOPSIS...
ABUNDANT MOISTURE ASSOCIATED WITH THE REMNANTS OF DOLLY HAS ALREADY
MOVED INTO WEST TEXAS THIS AFTERNOON AND WILL SPREAD TO SOUTHERN NEW
MEXICO TONIGHT INTO SATURDAY. THIS HAS PROMPTED A FLASH FLOOD WATCH
FOR MUCH OF THE AREA AS ISOLATED HEAVY SHOWERS AND THUNDERSTORMS
WILL DEVELOP AND POSSIBLY CAUSE SOME FLASH FLOODING. THE HEAVIER
RAINFALL WILL SWITCH TO SOUTHWEST NEW MEXICO SATURDAY NIGHT AND
SUNDAY AS AREAS TO THE EAST BEGIN TO DRY OUT SOME. HIGH PRESSURE
ALOFT REFORMS OVER TEXAS AND EASTERN NEW MEXICO MONDAY TO DECREASE
THUNDERSTORM ACTIVITY BACK TO ISOLATED FOR MUCH OF NEXT WEEK.
&&
.DISCUSSION...
THE REMAINS OF TROPICAL STORM DOLLY STILL HOLDING TOGETHER FAIRLY
WELL WITH VISIBLE CIRCULATION AND BANDS MOVING OVER WEST TEXAS.
CENTER IS WEST/SOUTHWEST OF THE SOUTHERN TIP OF THE BIG BEND...OR
JUST NORTHEAST OF CHIHUAHUA, MEXICO. LIGHT SHOWERS HAVE FALLEN
ACROSS HUDSPETH MOST OF THE AFTERNOON AND A CONVECTIVE BAND IS NOW
BRINGING SOME HEAVIER THUNDERSTORMS INTO FAR EASTERN HUDSPETH OVER
THE GUADALUPE MOUNTAINS. EXPECT THE REMNANTS TO REMAIN SOMEWHAT
INTACT THIS EVENING AND SPREAD RAIN TO EL PASO AND DONA ANA COUNTIES
BEFORE THE FEATURE STARTS TO FALL APART. NOT TO GET COMPLACENT
THOUGH AS MID AND UPPER MOISTURE FROM THIS FEATURE WILL MOVE TO
SOUTHWESTERN NEW MEXICO LATE TONIGHT AND SATURDAY AND SHIFT THE
FOCUS OF HEAVY RAIN AND FLOOD POTENTIAL TO THIS AREA. BOTH NAM/GFS
BRING PWS UP TO AS HIGH AS 1.7 TO 1.8 INCHES TONIGHT AND INTO
SATURDAY. BEST GUESS RIGHT NOW IS WIDESPREAD RAINFALL TOTALS OF
.5-.75 INCHES WITH ISOLATED AREAS OF 2-3 INCHES. THESE HIGH RAINFALL
TOTALS COULD EVEN BE HIGHER TONIGHT AS EMBEDDED THUNDERSTORMS STILL
A BETTER BET THAN ON SATURDAY.
BY SUNDAY...DEEP TROPICAL MOISTURE LIMITED TO JUST THE FAR WESTERN
CWA SO KEPT THE HIGHEST POPS IN THAT AREA...WITH AREAS TO THE EAST
TURNING BACK TO MORE TYPICAL SUMMERTIME ISOLATED AFTERNOON/EVENING
THUNDERSTORMS. HIGH PRESSURE ALOFT RE-ESTABLISHES ITSELF OVER TEXAS
AND EASTERN NEW MEXICO BEGINNING MONDAY AND LASTING THROUGH MOST OF
NEXT WEEK. THIS WILL BRING THE ENTIRE AREA BACK INTO THE TYPICAL
SUMMER PATTERN...HENCE WENT ISOLATED AFTERNOON THUNDERSTORMS IN THE
MOUNTAINS AND ISOLATED EVENING THUNDERSTORMS ALL AREAS FOR EACH DAY
FROM MONDAY ON.
&&
.AVIATION...
VALID 26/000Z-27/0000Z...
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE PERIOD AS
MOISTURE FROM TROPICAL DEPRESSION DOLLY MOVES INTO THE REGION. DUE
TO ALL THE MOISTURE WIDESPREAD LOW CEILINGS CAUSING MVFR TO IFR
CONDITIONS ARE POSSIBLE. HEAVY RAIN MAY ALSO LOWER VISIBILITIES TO
IFR OR LIFR CONDITIONS. MONITOR TAFS AND METARS FOR ANY UPDATES.
&&
.FIRE WEATHER...
LOADS OF MOISTURE MOVING INTO THE REGION WILL CAUSE WIDESPREAD
SHOWERS AND THUNDERSTORMS AS THE DAY PROGRESSES. HEAVY RAIN WITH
POSSIBLE FLOODING TODAY AND TOMORROW AND MAY CONTINUE INTO SUNDAY IN
THE WESTERN PORTIONS. THINGS BEGIN TO DRY OUT NEXT WEEK...BRINGING A
BREAK IN PRECIPITATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 86 69 91 71 / 50 40 30 30 20
SIERRA BLANCA TX 64 82 61 87 64 / 50 40 30 30 20
LAS CRUCES 68 85 68 89 69 / 50 40 30 30 20
ALAMOGORDO 68 84 65 88 67 / 30 40 30 30 20
CLOUDCROFT 49 65 50 68 50 / 30 40 30 40 20
TRUTH OR CONSEQUENCES 69 84 66 88 67 / 40 40 40 40 20
SILVER CITY 61 78 58 76 60 / 30 60 60 50 30
DEMING 68 85 68 88 69 / 50 60 60 50 30
LORDSBURG 68 84 67 87 68 / 30 60 60 50 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 10 PM MDT THIS EVENING THROUGH LATE
SATURDAY NIGHT FOR NMZ022-023-030>032.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ056.
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR TXZ055.
&&
HEFNER/ADAIRHazardous weather outlook, Jul 25, 11:30 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT FRI JUL 25 2008 NMZ022>025-030>032-TXZ055-056-261730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1130 AM MDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON WEST TEXAS AND SPREAD TO SOUTHERN NEW MEXICO TONIGHT AS THE REMNANTS OF DOLLY MOVE IN. ISOLATED AREAS OF HEAVY RAINFALL COULD CAUSE FLASH FLOODING...FLASH FLOOD WATCHES OUT FOR MOST OF AREA. ISOLATED THUNDERSTORMS EXPECTED INTO THE LATE EVENING HOURS. A FEW STORMS COULD PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ALL AREAS SATURDAY WITH FLOOD POTENTIAL REMAINING FOR MOST AREAS RIO GRANDE WEST. SHOWERS WILL BEGIN TAPERING OFF SUNDAY MOST AREAS...EXCEPT FAR WEST...WHERE THEY WILL STAY SCATTERED WITH OCCASIONAL HEAVY RAINFALL. BACK TO A BIT DRIER PATTERN MONDAY AND BEYOND...WITH JUST ISOLATED AFTERNOON/EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 7:45 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 745 PM MDT FRI JUL 25 2008 NMZ030-260345- SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITY OF...LORDSBURG 745 PM MDT FRI JUL 25 2008 AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN HIDALGO COUNTY NORTHEAST OF LORDSBURG MOVING TO THE SOUTHWEST AROUND 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAIN OF ONE TO TWO INCHES PER HOUR...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. MOTORISTS CAN EXPECT LOW VISIBILITY IN HEAVY RAIN ALONG INTERSTATE 10 NEAR LORDSBURG AND ON SECONDARY ROADS IN THE AREA. THERE MAY BE PONDING OF WATER ON ROADS AND WATER FLOWING ACROSS ROADS IN THE AREA. NEVER TRY TO WALK OR DRIVE ACROSS WATER COVERED ROADS...TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:32 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Sierra | 4 hr |
| Jul 26, 8:49 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 3 hr |
| Jul 26, 11:44 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 3 hr |
| Jul 26, 1:42 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 6 hr |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.